Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 6, NWS Brownsville, TX

May 10, 2006Kenedy County, Texas

NWS Brownsville, TX issued this tornado warning at May 10, 2006, 6:29 PM CDT for Kenedy County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2006, 6:29 PM CDT (23:29 UTC)
Expired
May 10, 2006, 7:00 PM CDT
In force
31 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 71 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 3:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3220 J/kg
Mixed-layer CIN
-404 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBRO 102330
TORBRO
TXC261-110000-
/O.NEW.KBRO.TO.W.0006.060510T2329Z-060511T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
629 PM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN KENEDY COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITY OF SARITA

* UNTIL 700 PM CDT

* AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  NORTHEAST OF BORDER PATROL...OR ABOUT 11 MILES SOUTHEAST OF
  SARITA...MOVING EAST AT 15 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF 
  KENEDY COUNTY.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
HAIL UP TO GOLF BALL SIZE AND DESTRUCTIVE STRAIGHT LINE WINDS.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

LAT...LON 2731 9782 2699 9780 2691 9748 2730 9743

$$

TOMASELLI
1 follow-up statement
000 
WWUS54 KBRO 102348
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
646 PM CDT WED MAY 10 2006

TXC261-110000-
/O.CON.KBRO.TO.W.0006.000000T0000Z-060511T0000Z/
KENEDY TX-
646 PM CDT WED MAY 10 2006

...A TORNADO WARNING CONTINUES UNTIL 700 PM CDT FOR NORTHEASTERN
KENEDY COUNTY...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 11 MILES NORTHEAST OF
BORDER PATROL...OR ABOUT 14 MILES SOUTHEAST OF SARITA...MOVING EAST
AT 15 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF KENEDY 
COUNTY. 

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 2731 9782 2699 9780 2691 9748 2730 9743

$$

TOMASELLI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at May 10, 1:43 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, May 10, 1:43 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
143 PM CDT WED MAY 10 2006

.DISCUSSION...
TEMPERATURES ARE SOARING THIS AFTERNOON...WITH TWO SEPARATE
FACTORS. FOR THE LOWER VALLEY...DUE SOUTH WINDS ARE CONTRIBUTING
TO HOT AND VERY HUMID CONDITIONS. TO THE NORTH AND WEST...A
PREFRONTAL TROUGH HAS TURNED WINDS TO THE NORTHWEST AND IS
BEGINNING TO USHER IN DRIER AIR. THE DRIER AIR IS LETTING
TEMPERATURES JUMP UP...WITH HEBBRONVILLE AND FALFURRIAS HITTING
106 DEGREES AT THE LAST UPDATE. THE MAIN COLD FRONT IS JUST NOW
REACHING THE SAN ANTONIO AREA. HEATING AND THE FRONT WILL LIKELY
SPARK SHOWER AND THUNDERSTORM ACTIVITY ACROSS SOUTH TEXAS LATER
THIS AFTERNOON. IT LOOKS LIKE SEVERE WEATHER WILL BE LIMITED IN
DEEP SOUTH TEXAS...WITH THE BEST DYNAMICS FARTHER NORTH AND EAST.
TCU ARE ALREADY STARTING TO POP FROM HBV TO ZAPATA.

THE FRONT WILL SWEEP THROUGH TONIGHT AND EARLY TOMORROW. ONCE THE
FRONT PASSES...MODELS INDICATE THAT MOST PRECIPITATION WILL
END...BUT CLOUD COVER WILL REMAIN THROUGH MOST OF THE AFTERNOON.
TEMPS WILL BE MUCH LOWER TOMORROW IN THE MID TO UPPER 80S. WINDS
WILL TURN BACK TO SOUTHEAST BY SATURDAY. A SECOND FRONT IS
POSSIBLE ON SUNDAY...BUT MAY BE MORE OF A BACK DOOR FRONT. WINDS
WILL SHIFT TO THE NORTHEAST...BUT CONDITIONS MAY BE TOO DRY FOR
RAINFALL. CONDITIONS SHOULD REMAIN QUIET THEREAFTER WITH DRIER AIR
AND NORTHWEST FLOW ALOFT.

&&

.MARINE...
BUOY 020 INDICATES SOUTH WINDS AT AROUND 15 KNOTS AND SEAS OF 4
TO 5 FEET AT 11 AM. WINDS PICKED UP SOME OVER THE LAGUNA
MADRE...SO ISSUED A SCA THROUGH 8 PM. A FRONT PUSHES THROUGH THE
LOWER TEXAS COASTLINE THURSDAY MORNING AROUND DAY BREAK...SHIFTING
THE WINDS TO THE NORTH AND NORTHEAST. WAVE WATCH III GUIDANCE
INDICATES THAT SEAS WILL BUILD TO 2.5 METERS FROM 12 TO 15Z
THURSDAY. WINDS WILL BE STRONG FOR SEVERAL HOURS AFTER THE FRONT
MOVES THROUGH...REACHING 25 TO 30 KNOTS OFFSHORE BY MID MORNING.
THE GRADIENT WILL BEGIN TO RELAX BY THURSDAY NIGHT INTO FRIDAY
MORNING HOWEVER...AS THE SURFACE HIGH IN THE WAKE OF THE FRONT
SHIFTS TO THE EAST. THIS WILL RESULT IN A MORE ONSHORE SURFACE
FLOW INTO SATURDAY AND SUNDAY. MODEL GUIDANCE PUSHES ANOTHER COLD
FRONT THROUGH THE AREA SUNDAY NIGHT TO EARLY MONDAY
MORNING...SHIFTING WINDS TO NORTHEAST AGAIN...BUT THE MODEL
INDICATES A SLIGHTLY WEAKER PUSH...WITH WINDS AND SEAS NOW PROGGED
TO BE LESS THAN BEFORE...AND PERHAPS BORDERLINE SCA CRITERIA.

&&

.AVIATION...
A COLD FRONT IS NOW MOVING THROUGH SOUTH TEXAS AT AROUND 15
KNOTS. THIS FRONT MAY HELP SPARK CONVECTIVE ACTIVITY LATER TODAY
AND TONIGHT AS IT APPROACHES FROM THE NORTH. HEAVIER STORMS MAY
OCCUR IN THE MID VALLEY AROUND MCALLEN. HEAVY RAINFALL AND GUSTY
WINDS ARE THE MAIN THREATS AT THE MOMENT. GUSTY NORTH WINDS WILL
SET UP FOR EARLY THURSDAY MORNING...WITH THE FRONT MOVING THROUGH
BROWNSVILLE AROUND DAYBREAK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  73  79  65  85  73 /  40  30  10  10  10
BROWNSVILLE          74  83  65  89  73 /  40  30  10  10  10
HARLINGEN            72  83  64  89  71 /  40  30  10  10  10
MCALLEN              72  87  66  90  72 /  40  30  10  10  10
RIO GRANDE CITY      72  89  66  92  72 /  30  20  10  10  10
SOUTH PADRE ISLAND   74  80  69  82  74 /  40  30  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

64/54/MARTINEZ
Hazardous weather outlook, May 10, 3:35 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
335 PM CDT WED MAY 10 2006

TXZ248>257-111100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
335 PM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM WATCH NUMBER 337 HAS BEEN ISSUED FOR DEEP SOUTH
TEXAS UNTIL 10 PM CDT. THIS INCLUDES THE COUNTIES OF ZAPATA...JIM
HOGG...STARR...WILLACY...HIDALGO...KENEDY...BROOKS AND CAMERON.
SEVERE THUNDERSTORMS WITH DAMAGING WINDS...HAIL AND VERY HEAVY
RAINFALL ARE POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT THURSDAY MORNING FOR STRONG
NORTH WINDS AND HIGHER SEAS BEHIND A COLD FRONT. CONDITIONS WILL
IMPROVE BY THURSDAY EVENING.

WINDS AND SEAS MAY BUILD TO SMALL CRAFT ADVISORY CRITERIA BEGINNING
SATURDAY AHEAD OF ANOTHER FRONT EXPECTED SUNDAY NIGHT. WINDS WILL
SHIFT TO NORTHEAST BEHIND THE FRONT SUNDAY NIGHT...AND THEN REMAIN
NEAR 20 KNOTS THROUGH EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Local storm report, May 10, 4:16 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
416 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             19 NE ZAPATA            27.09N 99.04W
05/10/2006  E0.75 INCH       ZAPATA             TX   CO-OP OBSERVER

            REPORTED AT THE FANDANGO GAS PLANT

&&

KVANSPEY
Local storm report, May 10, 4:49 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
449 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             20 NNW RAYMONDVILLE     26.75N 97.90W
05/10/2006  U0.50 INCH       KENEDY             TX   LAW ENFORCEMENT

&&

KVANSPEY
Local storm report, May 10, 5:08 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
508 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     W ENCINO                26.93N 98.13W
05/10/2006                   BROOKS             TX   CO-OP OBSERVER

            DOUBLE PANE WINDOWS BROKEN IN TSTM WIND GUSTS NEAR ENCINO
            AND RACHAL

&&

KVANSPEY
Local storm report, May 10, 5:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
538 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             FALFURRIAS              27.22N 98.14W
05/10/2006  M0.75 INCH       BROOKS             TX   PUBLIC

&&

KVANSPEY
Local storm report, May 10, 5:43 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
543 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             1 N SAN MANUEL          26.58N 98.12W
05/10/2006  M0.75 INCH       HIDALGO            TX   CO-OP OBSERVER

&&

KVANSPEY
Local storm report, May 10, 5:46 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
546 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             SAN MANUEL              26.57N 98.12W
05/10/2006  M0.75 INCH       HIDALGO            TX   CO-OP OBSERVER

&&

KVANSPEY

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:47 AM CDTMarine Weather StatementBRO21 hr
May 10, 3:31 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata49 min
May 10, 3:59 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy46 min
May 10, 4:03 PM CDTSevere Thunderstorm WarningBROJim Hogg27 min
May 10, 4:26 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg34 min
May 10, 4:45 PM CDTSevere Thunderstorm WarningBROKenedy26 min
May 10, 4:48 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy, Willacy42 min
May 10, 4:59 PM CDTSevere Thunderstorm WarningBROHidalgo46 min
May 10, 5:00 PM CDTSevere Thunderstorm WarningBROBrooks30 min
May 10, 5:13 PM CDTSevere Thunderstorm WarningBROHidalgo47 min
May 10, 5:30 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Kenedy, Willacy60 min
May 10, 5:46 PM CDTSevere Thunderstorm WarningBROHidalgo20 min
May 10, 5:55 PM CDTSpecial Marine WarningBRO65 min
May 10, 5:59 PM CDTFlash Flood WarningBROHidalgo61 min
May 10, 6:05 PM CDTSevere Thunderstorm WarningBROKenedy25 min
May 10, 6:30 PM CDTSevere Thunderstorm WarningBROHidalgo, Willacy45 min
May 10, 6:31 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo44 min
May 10, 6:45 PM CDTSevere Thunderstorm WarningBROHidalgo30 min
May 10, 6:58 PM CDTSevere Thunderstorm WarningBROKenedy32 min
May 10, 6:59 PM CDTSevere Thunderstorm WarningBROCameron, Willacy31 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.